What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 21, 2:54 PM EST, 1 minute earlier.
Area forecast discussion, Aug 21, 2:54 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
354 PM EDT Wed Aug 21 2019
.SYNOPSIS...
A cold front extended from low pressure in southwestern Quebec
to the middle Mississippi River Valley this afternoon. The
boundary will progress slowly to the southeast. It is forecast
to move into our region on Thursday night before drifting to our
south on Friday. High pressure is expected to follow for the
weekend. The high should gradually lose its influence over our
weather during the early and middle parts of the new week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Heat indices for the remainder of the afternoon will be in the
mid 90s to low 100s depending on location. The Heat Advisory
will be allowed to expire this evening.
Mid-level forcing/ascent is spreading across the northern Mid-
Atlantic and southern New England this afternoon. CAPE values
are also jumping up along side of strengthening shear. A Severe
Thunderstorm Watch in effect until 1000 pm for our forecast
area.
Damaging winds will be the main threat across this area,
although there will be a threat for hail with a fair amount of
CAPE above the freezing level. Another concern this afternoon
will be the potential for heavy rainfall. PW values remain
1.75-2.00 inches, so any thunderstorm will be efficient rain
producers.
Things will settle down overnight. The second half of the
overnight looks dry. Temperatures will fall back into the mid
60s to mid 70s depending on location. Some patchy fog is
possible, especially across those locales that see any rain into
the evening hours.
Winds will become less than 10 mph and veer to the west.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As a result of the winds veering to the west (at least 1st half
of day), dewpoints are forecast to be a few degrees lower
tomorrow. And with the lower dewpoints, we are seeing lower
apparent temperatures. The I95 corridor and NJ coastal plain
will see apparent temperatures in the mid to upper 90s. The
Delmarva will see apparent temperatures around 100. While it
will still be quite hot, these values are below heat advisory
criteria. We will not issue an advisory at this time. Actual air
temperatures are forecast to be around 80 across the Poconos,
the upper 80s across Berks and the Lehigh Valley, around 90
across the I95 corridor and coastal plain, and in the mid to
upper 80s near the ocean.
A cold front will be knocking on our doorstep tomorrow morning.
By days end, it should be slowly working across east central PA
and northern NJ. A weak low could be riding along the front as
we head into the evening hours. With better forcing tomorrow,
more organized precipitation is possible. Per the SPC convective
outlook, at this time, the area remains under a marginal risk.
Per WPC, the area remains under a marginal risk for excessive
rainfall.
Winds should be 10 mph or less for most tomorrow. While they
are expected to turn more westerly tonight, they should back to
southwest again tomorrow afternoon as the cold front approaches.
Of course, winds could be stronger in and in the vicinity of
storms.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
The cold front approaching from the northwest is forecast to
move into our region on Thursday evening. Showers and
thunderstorms ahead of and with the front will produce locally
heavy rain on Thursday evening. Also, there remains a chance for
isolated strong wind gusts and hail.
As the cold front settles in our region on Thursday night,
showers and thunderstorms will linger. However, the potential
for heavy rain, strong wind gusts and hail should diminish from
northwest to southeast as conditions stabilize somewhat.
The front is expected to be across the Delmarva Region on
Friday morning, and it should continue to sink slowly to the
south. We will continue to mention a chance of showers and
thunderstorms for Friday, especially from the Philadelphia
metropolitan area southward.
High pressure is expected to be centered in Ontario on Friday
night. The high should build east and southeastward over the
weekend, bringing dry weather and cooler temperatures to our
region. A northeast to east flow is forecast to develop by
Sunday. While some of the guidance is showing some spotty light
precipitation for Sunday, it may be a case where the effects of
the trajectory off the ocean are overdone. Perhaps the indicated
moisture will only manifest itself in the form of some cloud
cover.
As the high moves farther away from our region, a trailing
surface ridge to the lee of the Appalachians is expected to
narrow on Monday before gradually losing its influence over our
weather on Tuesday and Wednesday. Guidance consensus regarding
the timing and coverage of any precipitation during the early
and middle parts of the new week is lacking. As a result, we
have included only a slight chance for showers and
thunderstorms.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Showers and thunderstorms will be possible this
evening, before diminishing overnight. Lower ceilings and vsbys
are possible with any shower or thunderstorm. In addition,
patchy fog may develop overnight, especially where rainfall
occurs during the afternoon and evening hours. A mix of VFR and
MVFR conditions are expected through daybreak.
Thursday...Mainly VFR, though brief restrictions may occur in
morning fog and afternoon showers/storms. West to southwest
winds up to 10 kt are expected.
OUTLOOK...
Thursday evening...Showers and thunderstorms with MVFR and IFR
conditions. The rain may be heavy at times. Southwest to west
wind 5 to 10 knots.
Thursday night...Mainly VFR. A chance of showers and
thunderstorms with locally MVFR and IFR conditions. Northwest
wind 5 to 10 knots.
Friday...Mainly VFR. A chance of showers and thunderstorms,
mainly from the KPHL area southward. Northwest wind 5 to 10
knots.
Friday night...Mainly VFR. A chance of showers and
thunderstorms around KILG, KMIV and KACY. North wind 10 knots or
less.
Saturday...Mainly VFR. North to northeast wind 5 to 10 knots.
Saturday night...Mainly VFR. Northeast wind 10 knots or less.
Sunday...Mainly VFR. Northeast to east wind around 10 knots.
Sunday night...Mainly VFR. Northeast wind 5 to 10 knots.
Monday...Mainly VFR. Northeast to east wind around 10 knots.
&&
.MARINE...
Tonight...A SCA is in effect through 10 pm on the lower DE bay
and through 4 am on the ocean. Winds are expected to gust to 25
kt. Seas are expected to build up to 4 feet. Both winds and seas
will diminish the second half of the night.
Thursday...Sub-SCA conditions are expected.
OUTLOOK...
Thursday night through Saturday night...No marine headlines are
anticipated.
Sunday through Monday...A northeasterly wind 15 to 20 knots
with gusts around 25 knots should cause wave heights on our
ocean waters to build to 5 or 6 feet.
RIP CURRENTS...
With winds 15-20 knots on the ocean, and seas building to 4-5
feet with a period of 6-8 seconds, the rip current remains
moderate for New Jersey, but low for Delaware.
Similar conditions are anticipated for Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ010-012-013-
015-017>020-027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Thursday for ANZ450>455.
Small Craft Advisory until 10 PM EDT this evening for ANZ431.
&&
Synopsis...Iovino
Near Term...Kruzdlo
Short Term...Kruzdlo
Long Term...Iovino
Aviation...Iovino/Kruzdlo
Marine...Iovino/KruzdloHazardous weather outlook, Aug 21, 3:40 AM EST, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
440 AM EDT Wed Aug 21 2019
DEZ002-003-MDZ012-015-019-020-NJZ021-023-220845-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Cumberland-
Cape May-
440 AM EDT Wed Aug 21 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.
.DAY ONE...Today and tonight.
Thunderstorms may produce damaging wind gusts, heavy rainfall, and
localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The chance of thunderstorms continues for Thursday, with damaging
wind gusts, heavy rainfall, and localized flooding possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-220845-
Delaware Beaches-
440 AM EDT Wed Aug 21 2019
This Hazardous Weather Outlook is for southern Delaware.
.DAY ONE...Today and tonight.
Thunderstorms may produce strong wind gusts, heavy rainfall, and
localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The chance of thunderstorms continues for Thursday, with strong wind
gusts, heavy rainfall, and localized flooding possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-220845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
440 AM EDT Wed Aug 21 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
Thunderstorms may produce briefly strong wind gusts and hazardous
conditions on the waters in their proximity.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorms may produce briefly strong wind gusts and hazardous
conditions on the waters in their proximity on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MDZ008-NJZ001-007>009-016-022-PAZ054-055-060>062-101-103-105-220845-
Cecil-Sussex-Warren-Morris-Hunterdon-Salem-Atlantic-Carbon-Monroe-
Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
440 AM EDT Wed Aug 21 2019
This Hazardous Weather Outlook is for northeast Maryland, northern
New Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Scattered to numerous thunderstorms are expected through this
evening. The storms will be capable of producing damaging wind gusts
and hail. Storms may also generate torrential downpours, leading to
localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The chance of thunderstorms continues for Thursday, with damaging
wind gusts, heavy rainfall, and localized flooding possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-220845-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
440 AM EDT Wed Aug 21 2019
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered to numerous thunderstorms are expected through this
evening. The storms will be capable of producing damaging wind gusts
and hail. Storms may also generate torrential downpours, leading to
localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The chance of thunderstorms continues for Thursday, with damaging
wind gusts, heavy rainfall, and localized flooding possible.
Heat index values may approach 100 on Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ010-012-013-020-027-220845-
Somerset-Middlesex-Western Monmouth-Ocean-Southeastern Burlington-
440 AM EDT Wed Aug 21 2019
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Scattered to numerous thunderstorms are expected through this
evening. The storms will be capable of producing damaging wind gusts
and hail. Storms may also generate torrential downpours, leading to
localized flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The chance of thunderstorms continues for Thursday, with strong wind
gusts, heavy rainfall, and localized flooding possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
NJZ014-024>026-220845-
Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic-
Coastal Ocean-
440 AM EDT Wed Aug 21 2019
This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.
.DAY ONE...Today and tonight.
Scattered to numerous thunderstorms are expected through this
evening. The storms will be capable of producing damaging wind gusts
and hail. Storms may also generate torrential downpours, leading to
localized flooding.
There is a moderate risk for the formation of dangerous rip currents
today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The chance of thunderstorms continues for Thursday, with strong wind
gusts, heavy rainfall, and localized flooding possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
CMC
In the hours before
Special weather statement, Aug 21, 2:01 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
301 PM EDT Wed Aug 21 2019
PAZ060-101-103-211930-
Western Montgomery-Western Chester-Berks-
301 PM EDT Wed Aug 21 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BERKS...WEST
CENTRAL MONTGOMERY AND NORTH CENTRAL CHESTER COUNTIES...
At 301 PM EDT, a strong thunderstorm was located near New Morgan, or
near Reading, moving east at 20 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Reading, Pottstown, Wyomissing, Birdsboro, Royersford, Bechtelsville,
New Morgan, Gilbertsville, Cedarville, Stowe, Shillington, Boyertown,
Mount Penn, Mohnton, Kenhorst, St. Lawrence, Pottsgrove, Lorane,
South Pottstown and Amity Gardens.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4030 7602 4043 7562 4019 7552 4019 7595
4020 7597
TIME...MOT...LOC 1901Z 260DEG 16KT 4024 7591
Gorse